Alert archive / Indiana / Flash Flood Warnings in 2018
Flash Flood Warning 18, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 12, 2018, 8:36 AM CDT for Gibson County, Pike County, Indiana; Wabash County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2018, 8:36 AM CDT (13:36 UTC)
- Expired
- Jun 12, 2018, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Wabash County, IL, Gibson County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 18 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 9:25 AM CDT | FLASH FLOOD | Petersburg, IN | STANDING WATER ON SEVERAL COUNTY ROADS AND FLOODING IN LOW-LYING AREAS AROUND THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125
WGUS53 KPAH 121336
FFWPAH
ILC185-INC051-125-121630-
/O.NEW.KPAH.FF.W.0018.180612T1336Z-180612T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
836 AM CDT TUE JUN 12 2018
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Southwestern Wabash County in southeastern Illinois...
Gibson County in southwestern Indiana...
Pike County in southwestern Indiana...
* Until 1130 AM CDT.
* At 835 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Princeton, Mount Carmel, Fort Branch, Oakland City, Petersburg,
Princeton In Gibson County, Haubstadt, Owensville, Winslow, Patoka,
Francisco, Somerville, Hazleton, Spurgeon and Mackey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3851 8707 3823 8708 3825 8732 3820 8732
3820 8746 3817 8747 3817 8769 3820 8769
3823 8780 3823 8799 3830 8793 3827 8791
3831 8786 3828 8785 3841 8775 3845 8760
3852 8754 3849 8750 3851 8729 3855 8720
$$
GREG1 follow-up statement
191
WGUS73 KPAH 121439
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
939 AM CDT TUE JUN 12 2018
ILC185-INC051-121445-
/O.CAN.KPAH.FF.W.0018.000000T0000Z-180612T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wabash IL-Gibson IN-
939 AM CDT TUE JUN 12 2018
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WABASH AND GIBSON
COUNTIES IS CANCELLED...
Flooding is no longer expected to pose a threat as the heavy
rainfall has moved out of the area. Please continue to heed any
remaining road closures.
LAT...LON 3854 8717 3852 8715 3852 8714 3853 8714
3851 8707 3823 8708 3825 8732 3838 8732
3838 8739 3837 8740 3843 8741 3844 8744
3846 8744 3847 8746 3849 8746 3851 8729
3855 8720
$$
INC125-121630-
/O.CON.KPAH.FF.W.0018.000000T0000Z-180612T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pike IN-
939 AM CDT TUE JUN 12 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
PIKE COUNTY...
At 935 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is ongoing in some areas. Emergency
Management has reported flooding of several county roads throughout
the county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3854 8717 3852 8715 3852 8714 3853 8714
3851 8707 3823 8708 3825 8732 3838 8732
3838 8739 3837 8740 3843 8741 3844 8744
3846 8744 3847 8746 3849 8746 3851 8729
3855 8720
$$
GREGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:30 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 12, 6:30 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Paducah KY 630 AM CDT Tue Jun 12 2018 .UPDATE... Updated aviation section for 12z taf issuance && .SHORT TERM...(Today through Wednesday) Issued at 320 AM CDT Tue Jun 12 2018 Thunderstorm and heavy rain potential continues to be the primary forecast challenge. Thunderstorms increased in coverage overnight over western Kentucky and southern Illinois, indicating that it won't take much to get things going today. Persistent but weakening mcs over southwest Indiana and se Illinois sent an outflow boundary across the Pennyrile region of west Kentucky to near kpah. Convection increased along this boundary around midnight. The 00z high-res cam models have done a fairly good job of depicting the new activity on the boundary. A nearly stationary 500 mb vort center over Indiana has been providing added lift to sustain the convection early this morning. The 00z Monday high-res models finally scored a point yesterday. Their timing and placement of convection was in the ballpark. Most of the activity waited til around 00z to develop, as they indicated. For today, they indicate fairly widespread convection developing around 18z as the atmosphere becomes strongly unstable. This convection will be supported by a very moist low-level southwest flow interacting with outflow boundaries. Pops will be raised into the likely category for parts of the area today. Given the anticipated high capes and deep moisture, some pulse type wind or hail events are again possible. Heavy rainfall is an equally high concern due to the slow storm motion and potential for backbuilding cells. Some backbuilding of storms was observed over Massac and Pope Counties in the past couple hours, where dual-pol rainfall estimates were around 1.5 inches per hour. A Flash Flood Watch was considered for areas of southwest Indiana and se Illinois where flash flood guidance is quite low. However, the timing of convection was not clear enough to set a time frame for the watch. Later shifts may be able to zero in on a watch for this afternoon or this evening. For tonight, the high-res models diminish activity rather abruptly this evening. Hourly forecast pops will decrease tonight, though not as quickly as the high-res models indicate. On Wednesday, a weak cold front will progress southeast across the lower Ohio Valley and southeast Missouri. The atmosphere along the front is forecast to become strongly unstable once again. However, the potential for early morning convection makes the timing and intensity of redevelopment unclear. Forecast pops will be in the chance category. Heat indices will remain just below critical thresholds the next couple afternoons. A few places in southeast Missouri may again reach 100 degrees on the heat index, but convection should make the duration of any hazardous heat indices short-lived. .LONG TERM...(Wednesday night through Monday) Issued at 320 AM CDT Tue Jun 12 2018 Better than average confidence in the big picture or synoptic scale features as models are in fair to good agreement. The main threat for thunderstorms will mainly be in the heat of the day through the extended. By Wednesday night the front should be south of the area. This will result in drying or very low chances of rain. The front will lift back north and stall or meander over the lower Ohio Valley and Middle Mississippi Valley. This will return chances of storms to the region through the weekend...albeit sparse in coverage. The best chance for storms will be in the afternoon or early evening. This will mainly due to upper level ridging building in from the west. This should mitigate storm develop at least some. This will bring a northerly wind to the region in the fronts wake. Finally turning easterly late in the week. Winds will finally shift back to the south late Saturday into next week. This will also contribute to holding off storms a little. Wednesday instability will be strong with LI's approaching double digits and CAPE values in 3k-4k j/kg2 range any storms could be strong at the very least. Also PWats will approaching 2 inches...so they could produce copius amounts of rain where storms develop. As we get into end of the week forecast soundings indicate an inversion around 850mb which should also limit storm development. The inversion breaks down by Sunday. However the upper level ridge keeps building eastward and should centered over us by the weekend at the latest. This high keeps drifting eastward and be off the east coast as we start next week. This will likely bring higher storm chances to the region next week. Temperatures will continue to be about 5 or more degrees above normal with highs around 90 and lows around 70 through the extended. && .AVIATION... Issued at 630 AM CDT Tue Jun 12 2018 A very moist and unstable air mass will set the stage for scattered to numerous thunderstorms today. Scattered showers and storms were already in progress in the kevv area early this morning. As diurnal heating kicks in, storms should develop at or near the remainder of the taf sites late this morning or this afternoon. Heavy rain may accompany some storms. Although ifr conditions are possible, the probability of sustained ifr is too low to mention in the tafs at this time. Outside of storms, vfr conditions will continue. Although tsra is not mentioned in the tafs after midnight tonight, there is a small chance isolated convection will linger all night. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...MY LONG TERM...KH AVIATION...MY
Hazardous weather outlook, Jun 12, 4:07 AM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 407 AM CDT Tue Jun 12 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-130915- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 407 AM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms will continue today. Locally heavy rainfall is the primary concern, especially where the ground is nearly saturated in southwest Indiana and southeast Illinois. Some isolated flooding is possible. During the afternoon and early evening, a few strong storms with hail and gusty winds are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday. Locally heavy rain and dangerous lightning are the primary concerns. A few storms could become strong, with hail and gusty winds. There is a slight chance of thunderstorms every day from Thursday into early next week. The storms will be mainly during the heat of the afternoon. Dangerous lightning will be the main concern. The heat index will peak around 100 degrees each afternoon from Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. York
In the hours before
Local storm report, Jun 12, 5:21 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
521 AM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM LIGHTNING 6 W CADIZ 36.87N 87.93W
06/12/2018 TRIGG KY EMERGENCY MNGR
TWO HOUSES STRUCK BY LIGHTNING AND ON FIRE.
&&
MYSpecial weather statement, Jun 12, 7:19 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
719 AM CDT TUE JUN 12 2018
INZ082-087-088-121300-
Warrick IN-Spencer IN-Pike IN-
719 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WARRICK...NORTHERN
SPENCER AND SOUTHEASTERN PIKE COUNTIES UNTIL 800 AM CDT...
At 717 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lynnville, moving east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Winslow and Spurgeon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3817 8731 3822 8732 3836 8732 3842 8707
3821 8707 3820 8692 3818 8691
TIME...MOT...LOC 1217Z 260DEG 12KT 3828 8725
YorkThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:29 PM CDT | Special Weather Statement | PAH | Gibson | 46 min |
| Jun 11, 10:08 PM CDT | Special Weather Statement | PAH | Vanderburgh, Warrick | 52 min |
| Jun 12, 7:08 AM CDT | Flash Flood Watch | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 13 hr |
| Jun 12, 7:19 AM CDT | Special Weather Statement | PAH | Pike | 41 min |
| Jun 12, 9:47 AM CDT | Areal Flood Warning | PAH | Warrick | 118 min |
| Jun 12, 9:57 AM CDT | Special Weather Statement | PAH | Spencer | 48 min |
| Jun 12, 3:31 PM CDT | Special Weather Statement | PAH | Gibson | 44 min |
| Jun 12, 3:38 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey, Vanderburgh | 37 min |
| Jun 12, 3:48 PM CDT | Flash Flood Warning | PAH | Gibson | 3 hr |
| Jun 12, 4:14 PM CDT | Special Weather Statement | PAH | Gibson, Pike, Spencer, Vanderburgh, Warrick | 46 min |
| Jun 12, 4:30 PM CDT | Flash Flood Warning | PAH | Pike, Spencer, Warrick | 3 hr |
| Jun 12, 4:58 PM CDT | Special Weather Statement | PAH | Spencer | 47 min |
| Jun 11, 7:03 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 27 min |
| Jun 11, 7:28 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 18 min |
| Jun 11, 8:20 PM CDT | Special Weather Statement | PAH | Jefferson, Wayne | 40 min |
| Jun 11, 8:47 PM CDT | Special Weather Statement | PAH | Edwards, Wayne | 43 min |
| Jun 12, 1:21 AM CDT | Special Weather Statement | PAH | Massac, Pope | 39 min |
| Jun 12, 2:24 AM CDT | Special Weather Statement | PAH | Pope | 51 min |
| Jun 12, 6:39 AM CDT | Areal Flood Advisory | PAH | Wayne | 111 min |
| Jun 12, 1:36 PM CDT | Special Weather Statement | PAH | Union, Williamson | 39 min |
| Jun 12, 1:45 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 30 min |
| Jun 12, 2:10 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 35 min |
| Jun 12, 2:17 PM CDT | Flash Flood Warning | PAH | Wayne | 118 min |
| Jun 12, 2:50 PM CDT | Special Weather Statement | PAH | Alexander, Johnson, Pulaski, Union | 25 min |
| Jun 12, 3:03 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne, White | 27 min |
| Jun 12, 3:26 PM CDT | Flash Flood Warning | PAH | Edwards | 2 hr |
| Jun 12, 4:15 PM CDT | Areal Flood Warning | PAH | Wayne | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2018Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.